Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Hard to control dyskinesia
    avatar
    LadyHana posted:
    Diagnosed with PD 6/05. Fairly well controlled with increased dyskinesia over time. For the last week the dyskinesia is uncontrolled. Use to take sinimet first thing in am and then stalevo the rest of the day. Severe dyskinesia when the stalevo was first taken for 10-20 minutes then okay. Dr. Changed to only sinimet every two hours ( tried 1/2 a pill and a whole pill) restlessness has increased and the need to walk; however, so tired it is hard to walk. Last night I walked 3 hours 45 minutes out of 5 hours, exhausting !!!!! Today he increased requip to 2 mg per day, spread out across day. Has anyone else experienced this increased dyskinesia and what has worked.? Just want to go back to old regimen with stalevo. Not sure what to do. Beginning DBS testing next week and need to get control.
    Reply
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD responded:
    Dear LadyHana
    I am sorry to read of your difficult time. It sounds like you have dyskinesia when your levodopa levels are high, and restlessness when they are low. I think it is reasonable for you to contact your doctor with a request to go back to the previous regimen. That way things may calm down a bit, and you may be able to reduce your levodopa as you increase the Requip. Often people are able to reduce levodopa, after Requip dosages exceed 10 mg per day.

    This approach will allow you some rest while being evaluated fro DBS.

    One last thing: you may be tired from low blood pressure. Please check it sitting and one minute after standing. If it drops, let your doctor know.


    Helpful Tips

    What would you like to know?Expert
    Over the last month the PD Exchange has addressed topics concerning diagnosis, medications, managing doctor's office visits, sleep ... More
    Was this Helpful?
    22 of 32 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center